MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915020
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 mini 1.5mm x 2cm coil (glm915020, 30558128) was being used as the first filling coil during the procedure.When the coil was completely filled in the aneurysm, it cannot be detached after connecting detachment box and a new cable.The physician checked battery and found it had enough power, removed the coil outside of patient body and it was found to be detached in the operating table.A competitor¿s coil was used to complete the surgery.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 mini 1.5mm x 2cm coil (glm915020, 30558128) was being used as the first filling coil during the procedure.When the coil was completely filled in the aneurysm, it cannot be detached after connecting detachment box and a new cable.The physician checked battery and found it had enough power, removed the coil outside of patient body and it was found to be detached in the operating table.A competitor¿s coil was used to complete the surgery.There was no patient injury reported.No additional information is available.A galaxy g3 mini 1.5mm x 2cm was received contained in a pouch.Visual inspection was performed.The embolic coil component was not received for evaluation.The rest of the device showed no damage.The device was inspected under magnification, the distal part of the resistance heating coil (rh) appeared wavy showing slight traces that it had been subjected to heat.The detachment fiber was open.Additionally, the electrical resistance of the returned device measured and was within specifications.The dpu (delivery positioning unit) was connected to a dcb (detachment control box) lab sample and the system ready light illuminated.However, the detachment cycle could not be attempted since the embolic coil was not returned.A manufacturing record evaluation was performed for the finished device 30558128 number, and no non-conformances related to the malfunction were identified.The galaxy g3 mini 1.5mm x 2cm was received contained in a pouch.The embolic coil component was not received for evaluation.The rest of the device showed no damage.Microscopic inspection was performed.Under magnification, the distal part of the resistance heating coil (rh) appeared wavy showing slight traces that it had been subjected to heat.The detachment fiber was open; this suggests that the detachment cycle was initiated which resulted in the detachment of the embolic coil.The electrical resistance of the returned device was measured and found to be within specifications.The dpu (delivery positioning unit) was connected to a dcb (detachment control box) lab sample and the system ready light illuminated.However, the detachment cycle could not be attempted since the embolic coil was not returned.The customer complaint could not be confirmed since the evidence suggest that the coil became detached after the detachment cycle was initiated.No contributing factors were identified from the returned device.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.Failure to detach is a known potential issue associated with the use of this device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendations: - verify that the microcoil delivery system is fully connected and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re-sheathing the microcoil system, and replace with a new microcoil system.- if the system is free of faults, depress the detach button on the enpower dcb or the enpower control cable.The detach cycle light next to the button will illuminate and an intermittent tone will sound for the duration of the detachment cycle.If the light and audible tone do not activate, replace the dcb.- after the light goes out and the tone stops, detachment of the microcoil from the dpu wire must be fluoroscopically verified by gently withdrawing the dpu wire back approximately one (1) mm.Observe if the microcoil has detached.A manufacturing record evaluation was performed for the finished device 30558128 number, and no non-conformances related to the malfunction were identified.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13017669
Report Number3008114965-2021-00684
Device Sequence Number17371383
Product Code KRD
UDI-Device Identifier10886704080138
UDI-Public10886704080138
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberGLM915020
Device Catalogue NumberGLM915020
Device Lot Number30558128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer01/24/2022
03/01/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/27/2022
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown